MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; AUTOMATED HEMATOLGY ANALYZER

SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; AUTOMATED HEMATOLGY ANALYZER
Model Number XN-10
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The initial hgb of 6.7g/dl result was questioned by the attending physician.The same sample, when rerun, produced a hgb of 9.8 g/dl.The initial analysis was judged "positive" with the plt clumps? ip message, alerting the user to possible sample abnormality.Further verification of accurate results is recommended prior to reporting to the clinician.The sysmex xn-1000 instructions for use (ifu), chapter 11 - checking detailed analysis information (data browser), section 11.6 - ip messages, details the method in which the analyzer conveys its findings.Results without an error message are categorized as "positive" or "negative" based upon preset criteria, some of which are laboratory-defined.The system bases judgments on comprehensive surveys of numerical data, particle-size distributions, and scattergrams.Flags and messages, communicated through ip messages, indicate the analyzer's findings and notify of possible sample specific abnormalities.The initial analysis was also flagged with a wdf sampling error.The ifu, chapter 14, troubleshooting, section 14.3 causes of errors and remedial actions, alerts the operator "if an error occurred, refer to the causes and actions below and take appropriate action.If the error persists after taking the suggested action, or if a malfunction or any other damage occurs, contact your sysmex service representative." for the wdf sampling error the operator is advised: probable cause 1) the density of the sample is inconsistent.2) the flowcell has suddenly become clogged.Actions 1) click [accept] in the help dialog box, mix the sample well, and then re-analyze.2) click [accept] in the help dialog box.Once the device is in ready state, rinse the flowcell.For the details on rinsing the flowcell, see chapter 13.(p.271 "chapter 13: 13.3.9 rinse flowcell").It is unknown if the customer performed any of the specified actions between the two sample analyses.The repeat analysis was also judged "positive" with the plt clumps? ip message.It is unknown if the operator checked the sample for clots at any time.The event was escalated to the manufacturer, sysmex corporation japan (s-corp) who provided the following assessment: upon reviewing the measurement data from (b)(6) 2025 at 07:51:14, a characteristic pattern indicating the presence of fibrin clots and platelet aggregation was observed in the wdf scattergram.Additionally, the xn analyzer reported a "plt clumps?" flag, which further suggests that platelet aggregation occurred in the sample.Therefore, it is presumed that fibrin clots and other aggregates temporarily adhered to the inner wall of the pipette, causing a blockage that led to poor blood flow into the chamber, potentially affecting the hgb value.Based on the above, it was concluded that the cause of this case was the inability to analyze an appropriate amount of blood due to the measurement of a sample in which fibrin clots and platelet aggregation had occurred.Before performing measurements, visually inspect the sample for any signs of blood agglutination or coagulation.Furthermore, when the "plt clumps?" flag is triggered, it is recommended to check the specimen and assess the presence of blood coagulation.The ifu chapter 15 - technical information, section 15.2 - system limitations and interfering substances, notes: compromised samples, such as those not properly collected, stored, transported, or contain clots may cause misleading results.Always use good laboratory practices for inspecting specimens for acceptability and verifying results.The event was evaluated by the vice president (vp) of medical affairs, m.E.De baca, md.While no serious injury was reported due to this blood transfusion the case is being reported in an abundance of caution, since delayed hemolytic or serologic transfusion reactions can occur weeks or months post-transfusion.Data suggests that a preanalytical issue, presence of fibrin clots and/or platelet aggregation contributed to the event.The user was alerted by the analyzer through flagging, alerting the operator of suspect results requiring further verification prior to reporting.The user failed to verify suspect results.No analyzer deficiency identified by the manufacturer.
 
Event or Problem Description
A user in brazil reported that an erroneous low hemoglobin (hgb) result was released.Based on this result a patient was transfused a unit of packed red blood cells (prbc).

Brand Name
SYSMEX XN-10
Common Device Name
AUTOMATED HEMATOLGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
Manufacturer (Section G)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA   675-0019
Manufacturer Contact
william haste
577 aptakisic rd
lincolnshire, IL 60069
2245439459
MDR Report Key22387506
Report Number1000515253-2025-00005
Device Sequence Number15628225
Product Code GKZ
UDI-Device Identifier04987562424214
UDI-Public(01)04987562424214(11)230714
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXN-10
Device Catalogue NumberAP795756
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Initial Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexFemale